Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 167, NWS Northern Indiana

July 23, 2011Cass County, Saint Joseph County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jul 23, 2011, 4:20 PM EDT for Cass County, Saint Joseph County, Michigan. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2011, 4:20 PM EDT (20:20 UTC)
Expired
Jul 23, 2011, 5:00 PM EDT
In force
40 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 65 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 4:28 PM EDTTSTM WND DMGJones, MITWO TREES DOWN
Jul 23, 4:52 PM EDTTSTM WND DMG4 Sw Centreville, MITREE LIMBS AND POWER LINES DOWN AT CENTREVILLE-CONSTANTINE ROAD AND BURGNER ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WUUS53 KIWX 232020
SVRIWX
MIC027-149-232100-
/O.NEW.KIWX.SV.W.0167.110723T2020Z-110723T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 PM EDT SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CASS COUNTY IN SOUTHWEST MICHIGAN...
  CENTRAL ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 500 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 6 MILES SOUTHWEST OF
  MARCELLUS...OR 12 MILES EAST OF DOWAGIAC...AND MOVING EAST AT 25
  MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MARCELLUS...
  THREE RIVERS AND CONSTANTINE...
  CENTREVILLE...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE JONES...
COREY LAKE...CLEAR LAKE...MOORE PARK...FISHERS LAKE...WASEPI AND
KLINGER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS CLOUD 
TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE 
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4202 8545 4178 8547 4185 8595 4203 8593
TIME...MOT...LOC 2020Z 282DEG 23KT 4195 8586
WIND...HAIL 60MPH <.50IN

$$

MCS
1 follow-up statement
001 
WWUS53 KIWX 232038
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
438 PM EDT SAT JUL 23 2011

MIC027-149-232100-
/O.CON.KIWX.SV.W.0167.000000T0000Z-110723T2100Z/
ST. JOSEPH MI-CASS MI-
438 PM EDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EAST CENTRAL CASS AND CENTRAL ST. JOSEPH COUNTIES IN SOUTHWEST
MICHIGAN...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 7 MILES WEST OF THREE
RIVERS...AND MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  THREE RIVERS...CONSTANTINE...CENTREVILLE...MOORE PARK...FISHERS
  LAKE...WASEPI...KLINGER LAKE AND MENDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO AND DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4186 8583 4202 8579 4202 8545 4178 8547
TIME...MOT...LOC 2037Z 282DEG 23KT 4193 8572
WIND...HAIL 60MPH <.50IN

$$

MCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:41 PM EDT, 39 minutes earlier.

Area forecast discussion, Jul 23, 3:41 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT SAT JUL 23 2011

.SHORT TERM...
TONIGHT THROUGH SUNDAY NIGHT.

CONVECTION WAS TAKING SHAPE ACROSS THE SOUTHERN COUNTIES WHERE
GREATEST HEATING AND INSTABILITY MET WITH OUTFLOW BOUNDARY IN THE
AREA. THIS COVERAGE SHOULD CONTINUE TO INCREASE AND SPREAD NORTH
WITH TIME AS OUTFLOWS FROM INDIVIDUAL CELLS EXPAND THE AREA.
CONVECTION MAY CONTINUE TO FIRE THROUGH MUCH OF THE NIGHT ACROSS THE
SOUTH...BUT WILL LIKELY DIE OFF WITH LOSS OF DIURNAL HEATING.
GREATER FOCUS WILL BE TO THE WEST AND NORTH WHERE STORMS SHOULD FIRE
AS TROUGH MOVES THROUGH THE EASTERN PLAINS. ONE OR MORE ROUNDS OF
CONVECTION ARE POSSIBLE LATER TONIGHT INTO THE FIRST PART OF SUNDAY.
WITH PWATS AOA 2 INCHES...GOOD MSTR INFLOW INTO ANY CONVECTION AND
SLOW MOVEMENT IN WEAK FLOW...HEAVY RAIN CONCERNS MAY INCREASE IN
MANY AREAS. MOST FAVORABLE LOCATION MAY LAY OUT FROM NORTHERN
ILLINOIS INTO MUCH OF NORTHERN INDIANA AS PERSISTENCE CONVERGENT
ZONE TO THE WEST BEGINS TO LIGHT UP AS ENERGY APPROACHES. IF
CONVECTION SETS UP AS NAM 12Z RUN INDICATES...MAY NEED TO LOOK AT
HYDRO HEADLINES. WILL HAVE SCT POPS THROUGH 2Z IN SOUTHERN HALF TO
HANDLE DIURNAL CONVECTION AND THEN RIDE WITH CHC POPS INTO THE
OVERNIGHT HOURS AND LET EVE SHIFT MONITOR HOW MESOSCALE ENVIRONMENT
RESPONDS TO ARRIVING ENERGY.

NO CHANGES MADE TO SUN/SUN NGT TIME FRAME. POTENTIAL FOR LEFTOVER
CONVECTION FROM OVERNIGHT ACTIVITY AS WELL AS COLD FRONT MOVING
TOWARDS THE AREA DURING THE AFTERNOON. FAVORABLE TIMING OF SHORT
WAVE AT TIME OF ARRIVAL WILL HELP ENHANCE DEVELOPMENT.
HOWEVER...BULK OF DYNAMICS FROM THE SYSTEM WILL REMAIN REMOVED FRONT
THE FRONTAL BOUNDARY. IN ADDITION...SEVERE POTENTIAL MAY STILL BE
SOMEWHAT LIMITED WITH WEAK FLOW STILL IN PLACE. GRIDS LOOKS
REASONABLE FOR THE MOMENT WITH RAMPING OF POPS INTO LATE AFTERNOON
AND EVENING. THREAT FOR DAMAGING WINDS...MARGINAL LARGE HAIL AND
HEAVY RAIN WILL BE POSSIBLE.

LAST BUT NOT LEAST...WILL EXTEND EXCESSIVE HEAT WARNING INTO SUNDAY
EVENING. MUGGY CONDITIONS WILL CONTINUE SOUTH OF THE BOUNDARY WITH
OR WITHOUT CONVECTION. FORECAST HIGHS TOMORROW ARE STILL HEADING
TOWARDS 90 WITH DEWPTS STILL IN THE 70S. CONVECTION COULD CAUSE
ISSUES IN SOME AREAS AND REDUCE THE THREAT FOR HEAT INDEX VALUES
ABOVE 100...BUT WOULD RATHER NOT LET IT DROP OFF AND REISSUE.

&&

.LONG TERM...MONDAY THROUGH SATURDAY

DRY CONDITIONS AND LOWER LEVELS OF HEAT AND HUMIDITY ARE EXPECTED
MONDAY INTO TUESDAY AS A SFC HIGH SETTLES INTO THE AREA ON THE
SUBSIDENT SW PERIPHERY OF A NE CONUS UPPER TROUGH. A PERSISTENT
SOUTH-CENTRAL CONUS UPPER LEVEL RIDGE WILL BUILD BACK NWD INTO THE
MIDWEST WEDNESDAY...WITH THE CENTER OF THIS EXPANSIVE RIDGE SETTING
UP ACROSS ROUGHLY THE SRN TWO THIRDS OF THE LOWER 48 THURSDAY
THROUGH SATURDAY. THE PRIMARY AFFECT FROM THIS WILL BE A QUICK
RETURN TO HIGH HEAT AND HUMIDITY FOR THE SECOND HALF OF THIS
PERIOD...WITH DEWPOINTS RETURNING TO NEAR 70F AND AFTN HIGHS NEAR
90F. SEVERAL LOW AMPLITUDE SHORTWAVE TROUGHS IN WESTERLY FLOW ON TOP
OF THIS RIDGE MAY BRING A COUPLE ROUNDS OF SHOWERS/STORMS TO THE
AREA LATE NEXT WEEK INTO NEXT WEEKEND.

&&

.AVIATION...
SEVERAL THINGS IN PLACE FOR CONVECTION TO FIRE ACROSS THE AREA.
MOST FAVORABLE AREA WOULD SEEM TO BE FROM KFWA SOUTH WHERE MAX
HEATING HAS OCCURRED AND ISOLATED CELLS NOW POPPING FROM SOUTH OF
KANKAKEE ILLINOIS TOWARDS LIMA ON OLD OUTFLOW BOUNDARY. HAVE ADDED
TEMPO GROUP TO KFWA AFTER 19Z TO COVER WHAT SHOULD BE EXPANDING
AREA OF STORMS WITH TIME. LOCALLY HEAVY RAIN WILL BE THE MAIN
THREAT WITH POTENTIAL FOR WET MICROBURSTS WITH STRONGEST STORMS.
NOT QUITE AS CLEAR CUT AT KSBN WITH PERIODS OF CLOUDS PUTTING A
BIT OF A DAMPER ON HEATING. WILL MAINLY NEED TO WATCH CONVECTION
TO THE WEST THAT COULD MOVE IN LATER THIS AFTERNOON HERE.

NO CHANGES BEYOND 00Z WITH COMPLEX STILL EXPECTED TO DEVELOP IN
THE PL&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ SUNDAY FOR
     INZ012>018-020-022>027-032>034.

MI...NONE.
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR OHZ015-016-024-
     025.

LM...NONE.
&&

SHORT TERM...FISHER
LONG TERM...STEINWEDEL
AVIATION...FISHER
Hazardous weather outlook, Jul 23, 10:28 AM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1028 AM EDT SAT JUL 23 2011

INZ012>018-020-022>027-032>034-OHZ015-016-024-025-241430-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1028 AM EDT SAT JUL 23 2011 /928 AM CDT SAT JUL 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT INTO THIS EVENING FOR
THE COMBINATION OF DANGEROUSLY HOT TEMPERATURES AND HIGH HUMIDITY.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE MAY BE SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING
WINDS. IN ADDITION LOCALLY HEAVY RAIN IS LIKELY WITH STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY INTO SUNDAY EVENING.
SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS SUNDAY
AFTERNOON AND EVENING.

THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY BEGINNING MONDAY...
BUT HOT AND HUMID CONDITIONS SHOULD REDEVELOP BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-MIZ078>081-OHZ001-002-004-005-241430-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON
1028 AM EDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE MAY BE SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING
WINDS. IN ADDITION LOCALLY HEAVY RAIN IS LIKELY WITH STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY INTO SUNDAY EVENING.
SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS SUNDAY
AFTERNOON AND EVENING.

THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY BEGINNING MONDAY...
BUT HOT AND HUMID CONDITIONS SHOULD REDEVELOP BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-241430-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
1028 AM EDT SAT JUL 23 2011 /928 AM CDT SAT JUL 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE MAY BE SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING
WINDS. IN ADDITION LOCALLY HEAVY RAIN IS LIKELY WITH STRONGER
STORMS.

THERE IS AN INCREASED RISK OF RIP CURRENTS INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY INTO SUNDAY EVENING.
SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS SUNDAY
AFTERNOON AND EVENING.

THERE WILL BE AN INCREASED RISK OF RIP CURRENTS SUNDAY AND
MONDAY...WITH THE GREATEST RISK ON MONDAY IN THE WAKE OF A COLD
FRONT.

THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY BEGINNING MONDAY...
BUT HOT AND HUMID CONDITIONS SHOULD REDEVELOP BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 23, 3:48 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT SAT JUL 23 2011

INZ016-017-024-232015-
KOSCIUSKO IN-WABASH IN-WHITLEY IN-
348 PM EDT SAT JUL 23 2011

...STRONG THUNDERSTORM MOVING TOWARD NORTHERN WABASH...WESTERN
WHITLEY AND SOUTHEASTERN KOSCIUSKO COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 11 MILES SOUTHWEST OF PIERCETON...OR
7 MILES NORTHWEST OF NORTH MANCHESTER...MOVING EAST AT 20 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PIERCETON...
  SOUTH WHITLEY...
  PACKERTON...
  SIDNEY AND LIBERTY MILLS...
  COLLAMER...
  LARWILL...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4123 8560 4102 8560 4102 8590 4116 8594
TIME...MOT...LOC 1948Z 255DEG 19KT 4109 8583

MCS
Special weather statement, Jul 23, 3:55 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EDT SAT JUL 23 2011

MIZ078-079-232045-
CASS MI-ST. JOSEPH MI-
355 PM EDT SAT JUL 23 2011

...STRONG THUNDERSTORM MOVING TOWARD NORTHERN CASS AND EXTREME
NORTHWESTERN ST. JOSEPH COUNTIES IN SOUTHWEST MICHIGAN...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR DOWAGIAC...MOVING EAST AT 25
MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  CASSOPOLIS...
  MARCELLUS...
  PENN...
  VANDALIA AND DONNELL LAKE...
  WAKELEE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4207 8575 4190 8575 4191 8621 4206 8621
      4208 8613
TIME...MOT...LOC 1954Z 258DEG 20KT 4199 8607

MCS
Special weather statement, Jul 23, 3:58 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT SAT JUL 23 2011

INZ012>015-232045-
FULTON IN-MARSHALL IN-PULASKI IN-STARKE IN-
258 PM CDT SAT JUL 23 2011

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN MARSHALL AND
NORTHWESTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHERN
PULASKI AND SOUTHEASTERN STARKE COUNTIES IN NORTHWEST INDIANA...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF WINAMAC...MOVING EAST AT 20 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINAMAC...
  DENHAM...
  RIPLEY...
  BEARDSTOWN...VANMETER PARK AND BASS LAKE...
  ORA...
  LAKE BRUCE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4129 8643 4106 8635 4100 8681 4112 8683
TIME...MOT...LOC 1958Z 257DEG 18KT 4109 8676
Special weather statement, Jul 23, 3:58 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT SAT JUL 23 2011

INZ022-023-232045-
CASS IN-MIAMI IN-
358 PM EDT SAT JUL 23 2011

...STRONG THUNDERSTORM MOVING TOWARD SOUTHERN CASS AND SOUTHWESTERN
MIAMI COUNTIES IN NORTH CENTRAL INDIANA...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF WALTON...OR 10 MILES SOUTHWEST
OF LOGANSPORT...MOVING EAST AT 20 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  GRISSOM AFB...
  WALTON...
  BUNKER HILL...
  DEACON...
  ANOKA...
  ONWARD...LINCOLN AND NEAD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4070 8638 4071 8646 4077 8608 4058 8608
      4058 8638
TIME...MOT...LOC 1958Z 259DEG 13KT 4064 8644

MCS
Special weather statement, Jul 23, 4:08 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 PM EDT SAT JUL 23 2011

INZ008-017-232045-
NOBLE IN-WHITLEY IN-
408 PM EDT SAT JUL 23 2011

...STRONG THUNDERSTORM MOVING TOWARD WHITLEY...EXTREME WESTERN ALLEN
AND SOUTHERN NOBLE COUNTIES IN NORTHEAST INDIANA...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTH WHITLEY...OR 8 MILES SOUTHEAST OF
WINONA LAKE...MOVING EAST AT 25 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  COLUMBIA CITY...
  TRI-LAKES...
  LARWILL...
  TUNKER...
  LORANE...GOOSE LAKE AND ETNA...
  PEABODY AND LOON LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4118 8566 4118 8565 4127 8565 4132 8534
      4107 8534 4104 8566
TIME...MOT...LOC 2008Z 258DEG 22KT 4114 8567

MCS
Local storm report, Jul 23, 4:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 PM EDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     1 ESE LARWILL           41.18N  85.61W
07/23/2011                   WHITLEY            IN   TRAINED SPOTTER

            ROOF TORN OFF BARN

&&

EVENT NUMBER IWX1101218

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 9:39 AM EDTRip Current StatementIWX7 hr
Jul 23, 3:55 PM EDTSpecial Weather StatementIWXCass50 min
Jul 23, 5:00 PM EDTSevere Thunderstorm WarningIWXBranch, Saint Joseph45 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.